Georgia, 2023Tornado and Hail in Georgia, April 1, 2023
April 1, 2023 · NWS FFC · 39 events in 13 counties and zones
Active weather was expected as a very potent system moved into the midwest and rapidly deepened, driving a cold front into the CWA during the morning hours. Supercells were expected to condense into a linear system and enter the CWA around 2-4AM, enter the Atlanta metro 7-11AM and then progress into central GA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Active weather was expected as a very potent system moved into the midwest and rapidly deepened, driving a cold front into the CWA during the morning hours. Supercells were expected to condense into a linear system and enter the CWA around 2-4AM, enter the Atlanta metro 7-11AM and then progress into central GA. Clear conditions were expected behind the line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 1, 3:30 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 1, 3:30 AM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
430 AM EDT Sat Apr 1 2023
...Morning Area Forecast Discussion...
.SHORT TERM...
(Today through Sunday)
Issued at 428 AM EDT Sat Apr 1 2023
As of 0830z (4:30 AM) this morning, a NE-to-SW oriented line of
convection with embedded supercells is nearing the NW corner of
the state. The line is progged to push through Metro Atlanta and
Athens between 11z-15z, and push through Macon and Columbus
between 13z-18z.
As far as the SPC Convective Outlook valid until 12z, far NW GA
remains under a Slight Risk with the remainder of N GA roughly
along and north of I-85 under a Marginal Risk. SPC/RAP
mesoanalysis depicts MLCAPE peaking around 500 J/kg across this
area as the line of convection moves through, along with both
effective SRH and 0-1 km SRH around 200-300 m^2/s^2 and favorably
curved RAP hodographs. All this said, expect for convection to
maintain intensity across the Slight and Marginal Risk areas
through the morning and continue to pose a threat for damaging
wind gusts and tornadoes. Speaking specifically to the tornado
risk, a Tornado Watch is in effect across NW GA until 13z.
After 12z, the SPC Convective Outlook picks up with a Marginal
Risk generally along and south of I-20 and a Slight Risk roughly
from a Columbus to Macon to Augusta line. Assuming adequate
daytime heating and resulting destabilization, could see SBCAPE
and MUCAPE climb to 1000-1500 J/kg across the Slight Risk area
this afternoon. The environment is forecast to remain supportive
of robust updrafts -- with the potential for supercells -- given
hi-res models depicting sufficiently high supercell composite
parameter values (which take into account MUCAPE, effective SRH,
and effective bulk wind difference). In addition to damaging winds
and tornadoes, severe storms this afternoon could also produce
hail, though marginal mid-level lapse rates could prove to be a
limiting factor.
Cloud cover will clear quickly behind the line of convection as
the attendant cold front pushes through. A Wind Advisory is in
effect from 12z this morning to 03z Sunday (11 PM tonight) for
counties along and north of I-20. Sustained winds will be 20-25
mph and gusts will be 35-40 mph as the pressure gradient tightens
in the wake of the departing low pressure system that is driving
the severe weather threat. Wind gusts could be even higher at
elevations above 2000 feet.
Much colder air will arrive overnight with Sunday morning lows in
the mid-30s to to mid-50s. Sunday will be sunny to mostly sunny
with afternoon highs in the upper 60s to mid-70s.
Martin
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 428 AM EDT Sat Apr 1 2023
A cold front will bring additional chances for showers and
thunderstorms for the late week into the weekend.
High pressure will be in place across the CWA for the first part
of next week. A cold front will begin to move out of the central
US into the Mississippi River Valley by late Tuesday into
Wednesday. The boundary should cross the Mississippi River on
Wednesday and then move through much of the CWA on Thursday. The
front will end up stalling across southern GA or the FL panhandle
for the latter half of the week into the early part of the weekend
as it becomes parallel to the flow in the mid levels. Models have
been pushing the boundary further south from run to run and not
confident that the boundary will push as far south as the northern
GOMEX. So, precip chances for the end of the week into the early
weekend will depend heavily on where the boundary sets up. Several
waves of low pressure are progged to move east along the
boundary, so the potential for locally heavy rainfall will exist
along and south of where the front stalls.
Models are also still progging the chance for some showers and
thunderstorms overnight Sunday into Monday as a strong southern
stream shortwave moves across the Gulf States. Thickness values do
indicate that there is some potential for an organized area of
thunderstorms and will not make any major changes to this period
in the forecast.
NListemaa
&&
.AVIATION...
(06Z TAFS)
Issued at 125 AM EDT Sat Apr 1 2023
MVFR ceilings will build in at all TAF sites by 07z-10z (with ATL
on the earlier side) and will persist thru the morning. Periods
of IFR ceilings will be possible, especially with TSRA as a line
of SHRA and convection moves thru the ATL-area sites and AHN
between 11z-15z. The convection is forecast to impact MCN and CSG
between 13z-18z. SW winds at 12-18 kts and gusts at 25-30 kts will
accompany the convection. Winds will remain gusty thru the
afternoon and evening, though with a more westerly direction.
//ATL Confidence...06Z Update...
Medium to high confidence on all elements.
Martin
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 79 44 72 50 / 70 0 0 10
Atlanta 79 45 71 52 / 90 0 0 20
Blairsville 73 36 68 44 / 50 0 0 10
Cartersville 79 41 70 50 / 60 0 0 20
Columbus 83 48 75 54 / 80 0 0 20
Gainesville 77 43 71 50 / 80 0 0 10
Macon 81 49 74 53 / 70 0 0 10
Rome 79 41 71 50 / 30 0 0 20
Peachtree City 81 43 72 51 / 70 0 0 20
Vidalia 81 52 76 54 / 70 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM this morning to 11 PM EDT this evening
for GAZ001>009-011>016-019>025-027-030>039-041>055-057.
&&
SHORT TERM...Martin
LONG TERM....NListemaa
AVIATION...Martin
Hazardous weather outlook, Apr 1, 4:00 AM EST, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Sat Apr 1 2023
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EDT Sat Apr 1 2023
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
A line of thunderstorms will move through much of north and
central Georgia today. A few of the thunderstorms could be strong
to severe. There is also some potential for isolated brief
tornadoes, but the primary severe weather hazard will be damaging
wind gusts.
Patchy to areas of frost are possible late Saturday night across
portions of northeast Georgia.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Thunderstorms will be possible again during the mid to late week
as a cold front stalls across portions of central Georgia.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 1, 5:03 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 AM EDT Sat Apr 1 2023
GAZ004-005-007-012-011030-
Gilmer GA-Whitfield GA-Gordon GA-Murray GA-
603 AM EDT Sat Apr 1 2023
...Strong thunderstorms will impact portions of northwestern Gilmer,
Murray, southern Whitfield and northern Gordon Counties through 630
AM EDT...
At 603 AM EDT, a line of strong thunderstorms was along a line
extending from near Villanow to near Lake Marvin to near Subligna,
and moving east at 85 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dalton, Calhoun, Chatsworth, Resaca, Carters, Tails Creek, Ramhurst,
Redbud, Tilton, Audubon, Mill Creek, Sugar Valley, Mountaintown,
Oakman, Fort Mountain State Park, Nickelsville and North Georgia
Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 AM EDT for north central
and northwestern Georgia.
&&
LAT...LON 3471 8451 3451 8471 3450 8509 3454 8509
3454 8506 3458 8507 3459 8506 3461 8506
3462 8505 3472 8505 3472 8513 3473 8511
3485 8463 3485 8445
TIME...MOT...LOC 1003Z 250DEG 72KT 3470 8508 3463 8508 3454 8516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 1, 5:23 AM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 AM EDT Sat Apr 1 2023
GAZ011-019-011100-
Chattooga GA-Floyd GA-
623 AM EDT Sat Apr 1 2023
...Strong thunderstorms will impact portions of Floyd and south
central Chattooga Counties through 700 AM EDT...
At 623 AM EDT, a line of strong thunderstorms was along a line
extending from Fullerton to Moshat, and moving east at 60 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rome, Cave Spring, Shannon, Pinson, Lindale and Coosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 AM EDT for northwestern
Georgia.
&&
LAT...LON 3440 8504 3439 8501 3428 8502 3410 8516
3410 8542 3432 8547
TIME...MOT...LOC 1023Z 266DEG 53KT 3431 8547 3412 8564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHEvent by event
37 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Floyd
- When
- April 1, 5:44 AM EST to 5:46 AM EST
- Where
- Floyd County, 2.67 mi WSW of Garden Lakes
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.260, -85.270
Report of tree down across Barker Rd.
Thunderstorm Wind, Floyd
- When
- April 1, 5:44 AM EST
- Where
- Floyd County, 0.93 mi N of Garden Lakes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.293, -85.228
Report of powerlines down at Mathis Dr and Longmeadow Dr.
Thunderstorm Wind, Floyd
- When
- April 1, 5:44 AM EST to 5:46 AM EST
- Where
- Floyd County, 1.5 mi NNW of Garden Lakes
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.300, -85.240
Reports of multiple trees down along Technology Pkwy.
Thunderstorm Wind, Floyd
- When
- April 1, 5:48 AM EST to 5:50 AM EST
- Where
- Floyd County, 1.48 mi SE of Silver Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.162, -85.155
Reports of trees and powerlines down across Ramblewood Dr.
Thunderstorm Wind, Floyd
- When
- April 1, 5:48 AM EST to 5:50 AM EST
- Where
- Floyd County, 0.3 mi ESE of Lindale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.178, -85.175
Report of powerlines down at Donahoo Dr and Park Ave.
Thunderstorm Wind, Floyd
- When
- April 1, 5:48 AM EST to 5:50 AM EST
- Where
- Floyd County, 0.73 mi E of Rosemont Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.228, -85.167
Report of tree down on convenience store at intersection of Maple Ave and E 20th St.
Thunderstorm Wind, Floyd
- When
- April 1, 5:48 AM EST to 5:50 AM EST
- Where
- Floyd County, 0.9 mi SE of Fosters Mills
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.240, -85.160
Reports of multiple trees and powerlines down along and east of Hwy 27 and North of E 11th St.
Thunderstorm Wind, Floyd
- When
- April 1, 5:48 AM EST to 5:50 AM EST
- Where
- Floyd County, 0.46 mi WSW of Mt Berry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.277, -85.187
Report of trees and powerlines down along Raymond Ave and Dodd St.
Thunderstorm Wind, Floyd
- When
- April 1, 5:48 AM EST to 5:50 AM EST
- Where
- Floyd County, 2 mi NE of Forrestville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.291, -85.126
Report of trees down across road at Bells Ferry Rd and Hwy 53.
Thunderstorm Wind, Floyd
- When
- April 1, 5:48 AM EST to 5:50 AM EST
- Where
- Floyd County, 0.57 mi E of Rosemont Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.230, -85.170
Reports of multiple trees, limbs, and powerlines down across roadways, homes, and businesses west of Hwy 27 and east of Cave Spring Rd in Rome GA.
Thunderstorm Wind, Floyd
- When
- April 1, 5:50 AM EST to 5:52 AM EST
- Where
- Floyd County, 0.85 mi NNE of Lavender
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.230, -85.142
Report of power lines down on Callier Springs Rd near Dodd Blvd SE.
Thunderstorm Wind, Floyd
- When
- April 1, 5:50 AM EST to 5:52 AM EST
- Where
- Floyd County, 1.69 mi E of Shannon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.335, -85.041
Report of powerlines down at Fire Tower Rd and east Hermitage Rd.
Thunderstorm Wind, Floyd
- When
- April 1, 5:50 AM EST to 5:52 AM EST
- Where
- Floyd County, 0.38 mi SE of Shannon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.326, -85.066
Report of tree down across roadway at New Hermitage Rd and East Hermitage Rd.
Hail, Gordon
- When
- April 1, 5:59 AM EST to 6:00 AM EST
- Where
- Gordon County, 2.8 mi SW of Farmville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.420, -84.862
Report of quarter sized hail reported near Plainview Rd and Erwin Hill Rd.
Thunderstorm Wind, Gordon
- When
- April 1, 6:02 AM EST to 6:04 AM EST
- Where
- Gordon County, 0.42 mi WNW of Igo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.483, -84.707
Report of Tree down at Orr Mill Rd and Hwy 411.
Thunderstorm Wind, Gordon
- When
- April 1, 6:03 AM EST to 6:05 AM EST
- Where
- Gordon County, 1.39 mi N of Fairmount
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.450, -84.703
Report of tree down at Pinhook Rd and Hwy 411.
Thunderstorm Wind, Gordon
- When
- April 1, 6:03 AM EST to 6:05 AM EST
- Where
- Gordon County, 1.44 mi S of Igo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.459, -84.698
Tree down at Cagle Rd and Hwy 411.
Thunderstorm Wind, Bartow
- When
- April 1, 6:05 AM EST to 6:07 AM EST
- Where
- Bartow County, 3.6 mi S of Folsom
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.328, -84.826
Report of tree down blocking road on Timberwood Rd near Crowe Springs Spur NW.
Thunderstorm Wind, Bartow
- When
- April 1, 6:05 AM EST to 6:07 AM EST
- Where
- Bartow County, 2.72 mi ESE of Folsom
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.362, -84.787
Report of Trees down at Spring Place Rd and Hwy 140.
Thunderstorm Wind, Cherokee
- When
- April 1, 6:23 AM EST to 6:25 AM EST
- Where
- Cherokee County, 0.99 mi NW of Sutallee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.230, -84.632
Report of trees down at Sutallee Ridge Trace and White Road.
Thunderstorm Wind, Cherokee
- When
- April 1, 6:24 AM EST to 6:26 AM EST
- Where
- Cherokee County, 3.49 mi ENE of Waleska
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.330, -84.490
Report of Trees down at Lower Burris Rd and Land Rd.
Thunderstorm Wind, Pickens
- When
- April 1, 6:25 AM EST to 6:27 AM EST
- Where
- Pickens County, 1.9 mi WSW of Tate
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.411, -84.411
Report of trees and powerlines down at Refuge Valley Rd and Waleska 108.
Thunderstorm Wind, Fannin
- When
- April 1, 6:28 AM EST to 6:30 AM EST
- Where
- Fannin County, 0.37 mi SSE of Windy Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.915, -84.278
Report of multiple trees down across railroad on Railroad Ave near Mineral Bluff Hwy.
Thunderstorm Wind, Cherokee
- When
- April 1, 6:32 AM EST to 6:34 AM EST
- Where
- Cherokee County, 1.13 mi W of Buffington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.228, -84.440
Report of trees down at Epperson Rd and Scott Rd.
Tornado, Cherokee
- When
- April 1, 6:35 AM EST to 6:38 AM EST
- Where
- Cherokee County, 1.92 mi NNW of Woodstock to 2.32 mi NE of Woodstock
- Rating
- EF0
- Path length
- 2.49 mi
- Path width
- 75 yd
- Reported by
- Emergency Manager
- Coordinates
- 34.124, -84.536
The tornado first touchdown along the northern edge of homes along Dreamcatcher Drive where a few trees were snapped. The tornado continue east in a largely wooded area snapping trees behind some homes along Pine Bluff ct. As it crossed I575 the driver of a car reported being spun by the tornado and the hood of the car being blown back into and smashing the windshield. Street signs on both sides of I 575 were blown down as well as several small trees. The tornado continued east, crossing Olde Rope Mill Park Road and along Loraine Pkwy causing mostly tree damage before reaching Bell Park Drive and Bell Court Where several trees were snapped. The storm continued into South Cherokee Recreational complex where the roof of a dugout was blown off, bleachers were overturned and a press box was blown over. The tornado weakened and lifted as it reached Mill Creek Road.
Thunderstorm Wind, Cherokee
- When
- April 1, 6:43 AM EST to 6:45 AM EST
- Where
- Cherokee County, 0.66 mi SSE of Hickory Flat
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.172, -84.414
Report of trees down at Hickory Flat Hwy and Charles Cox Dr.
Thunderstorm Wind, Dawson
- When
- April 1, 6:45 AM EST to 6:47 AM EST
- Where
- Dawson County, 2.89 mi NE of Lumpkin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.395, -83.990
Report of trees down at Henry Grady Hwy and Price Rd.
Thunderstorm Wind, Forsyth
- When
- April 1, 7:00 AM EST to 7:02 AM EST
- Where
- Forsyth County, 3.14 mi ENE of Cumming Mathis Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.117, -84.119
Tree down along James Burgess Rd near Brushfoot trail.
Thunderstorm Wind, Oconee
- When
- April 1, 8:14 AM EST to 8:16 AM EST
- Where
- Oconee County, 1.16 mi NNW of Tee Pee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.916, -83.405
Tree down at 441 and 78 interchange near Athens.
Thunderstorm Wind, Clarke
- When
- April 1, 8:15 AM EST to 8:17 AM EST
- Where
- Clarke County, 0.59 mi NNE of Princeton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.928, -83.398
Tree down on home on Riverview Rd near Dellwood Dr.
Thunderstorm Wind, Clarke
- When
- April 1, 8:16 AM EST to 8:18 AM EST
- Where
- Clarke County, 0.65 mi W of Green Acres
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.931, -83.381
Report of multiple trees down on Milledge Ave near East Campus Rd.
Thunderstorm Wind, Clarke
- When
- April 1, 8:16 AM EST to 8:18 AM EST
- Where
- Clarke County, 0.89 mi W of Green Acres
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.932, -83.385
Report of tree down on car in Parkway Dr near Greenwood Dr.
Thunderstorm Wind, Clarke
- When
- April 1, 8:18 AM EST to 8:20 AM EST
- Where
- Clarke County, 0.61 mi WNW of Green Acres
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.932, -83.380
Report of tree and powerlines down at Pinecrest Ct and Pinecrest Dr.
Thunderstorm Wind, Oconee
- When
- April 1, 8:18 AM EST to 8:20 AM EST
- Where
- Oconee County, 1.19 mi ESE of Jennings Mill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.913, -83.451
Tree down at 10 and 78 interchange near Athens.
Thunderstorm Wind, Walton
- When
- April 1, 8:27 AM EST to 8:29 AM EST
- Where
- Walton County, 0.43 mi ENE of Social Circle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.653, -83.713
Report of tree down at East Hightower Trail and Jones Rd.
Thunderstorm Wind, Oconee
- When
- April 1, 8:37 AM EST to 8:39 AM EST
- Where
- Oconee County, 1.34 mi ENE of Elder
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.780, -83.310
Report of trees down at Greensboro Hwy and Wire Bridge Rd.
Thunderstorm Wind, Dooly
- When
- April 1, 12:18 PM EST to 12:20 PM EST
- Where
- Dooly County, 0.69 mi S of Unadilla
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.260, -83.730
Report of powerlines down at Borum St and Peavy St.
Thunderstorm Wind, Crisp
- When
- April 1, 12:33 PM EST to 12:35 PM EST
- Where
- Crisp County, 2.3 mi NW of Daphne
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 31.994, -83.927
Report of tree down on Cannon Rd Near Milepond Rd.
Thunderstorm Wind, Floyd
- When
- April 1, 5:48 PM EST to 5:50 PM EST
- Where
- Floyd County, 0.57 mi W of Forrestville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -85.160
Reports of multiple trees and powerlines down across roadways and on homes north of hwy 293, wast of Riverside Pkwy, and South and West of Hwy 1.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Mississippi, April 1, 20231 death · 5 injured · $105 million · EF2 · 5 events
- Tornado and Damaging Winds in Alabama, April 1, 20231 death · 5 injured · $22,000 · EF3 · 7 events
- Tornado and Hail in Delaware, April 1, 20231 death · EF3 · 10 events
- Flooding in Arizona, April 1 to 30, 20232 deaths · $30,000 · 7 events
- Tornadoes and Hail in Tennessee, April 1, 20232 injured · $5.9 million · EF2 · 15 events
- Tornado in Tennessee, April 1, 2023EF3 · 1 event
- Tornado and Damaging Winds in Tennessee, April 1, 20231 death · 2 injured · EF1 · 13 events
- Strong Wind in South Carolina, April 1, 20231 death · $50,000 · 1 event
- Tornado and Hail in Ohio, April 1, 2023$332,000 · EF0 · 90 events
- Strong Wind in North Carolina, April 1, 20231 death · 1 event
- Hail and Damaging Winds in Pennsylvania, April 1, 20231 injured · $433,000 · 66 kt wind · 72 events
- Tornadoes and Hail in New Jersey, April 1, 2023$5,000 · EF2 · 55 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1095538, 1095539, 1095540, 1095541, 1095543, 1095545, 1095546, 1095547, 1095548, 1095554, 1095551, 1095552, 1095553, 1095555, 1095556, 1095557, 1095558, 1095559, 1095560, 1095563, 1095564, 1095586, 1095584, 1095565, 1095576, 1095570, 1095608, 1095607, 1095599, 1095590, 1095591, 1095592, 1095593, 1095601, 1095609, 1095604, 1095610, 1095535, 1095589.